Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 68, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 19, 2008, 4:42 PM MDT for Bent County, Kiowa County, Otero County, Colorado. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2008, 4:42 PM MDT (22:42 UTC)
- Expired
- Jun 19, 2008, 5:11 PM MDT
- In force
- 29 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Bent County, CO, Kiowa County, CO, Otero County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:57 PM MDT | HAIL 1 | Las Animas, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:49 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1732 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 192242 SVRPUB COC011-061-089-192345- /O.NEW.KPUB.SV.W.0068.080619T2242Z-080619T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 442 PM MDT THU JUN 19 2008 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BENT COUNTY IN SOUTHEAST COLORADO... EXTREME SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO... EXTREME NORTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO... * UNTIL 545 PM MDT... * AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF LAS ANIMAS...OR ABOUT 16 MILES NORTHEAST OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 22 MPH. * LOCATIONS IMPACTED INCLUDE... LAS ANIMAS. JOHN MARTIN RESERVOIR. HASTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3807 10272 3779 10307 3811 10341 3826 10332 TIME...MOT...LOC 2242Z 304DEG 19KT 3813 10330 $$ METZE
3 follow-up statements
000 WWUS55 KPUB 192254 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 454 PM MDT THU JUN 19 2008 COC061-089-192304- /O.CAN.KPUB.SV.W.0068.000000T0000Z-080619T2345Z/ OTERO CO-KIOWA CO- 454 PM MDT THU JUN 19 2008 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME SOUTHWESTERN KIOWA AND EXTREME NORTHEASTERN OTERO COUNTIES... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3808 10337 3817 10324 3807 10272 3779 10307 TIME...MOT...LOC 2254Z 308DEG 25KT 3806 10323 $$ COC011-192345- /O.CON.KPUB.SV.W.0068.000000T0000Z-080619T2345Z/ BENT CO- 454 PM MDT THU JUN 19 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR CENTRAL BENT COUNTY... AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR LAS ANIMAS...OR 17 MILES EAST OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 28 MPH. LOCATIONS IMPACTED INCLUDE... LAS ANIMAS. JOHN MARTIN RESERVOIR. HASTY. CADDOA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3808 10337 3817 10324 3807 10272 3779 10307 TIME...MOT...LOC 2254Z 308DEG 25KT 3806 10323 $$ METZE
000 WWUS55 KPUB 192301 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 501 PM MDT THU JUN 19 2008 COC011-192345- /O.CON.KPUB.SV.W.0068.000000T0000Z-080619T2345Z/ BENT CO- 500 PM MDT THU JUN 19 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR CENTRAL BENT COUNTY... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED NEAR LAS ANIMAS...OR 18 MILES EAST OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 29 MPH. LOCATIONS IMPACTED INCLUDE... LAS ANIMAS. JOHN MARTIN RESERVOIR. CADDOA. AT 457 PM MDT LOCAL OFFICIALS SAW QUARTER SIZE HAIL IN LAS ANIMAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3806 10335 3815 10321 3807 10272 3779 10307 TIME...MOT...LOC 2300Z 308DEG 25KT 3803 10320 $$ METZE
000 WWUS55 KPUB 192311 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 511 PM MDT THU JUN 19 2008 COC011-192321- /O.CAN.KPUB.SV.W.0068.000000T0000Z-080619T2345Z/ BENT CO- 511 PM MDT THU JUN 19 2008 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL BENT COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT THURSDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3806 10335 3815 10321 3807 10272 3779 10307 TIME...MOT...LOC 2311Z 308DEG 25KT 3798 10312 $$ METZE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:37 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 19, 2:37 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 237 PM MDT THU JUN 19 2008 .SHORT TERM... (TONIGHT AND FRIDAY) SEVERE WEATHER UNDERWAY. SEVERE THUNDERSTORM WATCH 578 IN EFFECT UNTIL 02Z FOR THE SOUTHEAST COLORADO PLAINS. LARGE HAIL AND LIGHTNING PRIMARY THREATS. ANOTHER ACTIVE SEVERE WEATHER DAY ACROSS THE PLAINS TOMORROW. BUSY PERIOD AHEAD. LW .LONG TERM... (FRIDAY NIGHT THROUGH THURSDAY) WILL ONCE AGAIN KEEP THIS DISCUSSION VERY BRIEF DUE TO ONGOING SEVERE WEATHER. WILL CONTINUE WITH PREVIOUS METEOROLOGICAL THINKING FOR THE LONG TERM AND WILL PAINT MAJORITY OF IMPENDING GRIDS/ZONES WITH AT LEAST ISOLATED MAINLY AFTERNOON AND EVENING POPS INTO NEXT WEEK IN COMBINATION WITH VERY WARM JUNE TEMPERATURES. PRECIPITATION...AT TIMES SEVERE...IS EXPECTED TO CONTINUE OVER THE CWFA...ESPECIALLY EASTERN PORTIONS INTO NEXT WEEK AND THEN AS UPPER RIDGE ATTEMPTS TO BUILD OVER CWFA BY LATER IN THE WEEK...EXPECT THAT PRECIPITATION POTENTIAL SHOULD DECREASE AS MAXIMUM TEMPERATURES INCREASE. && .AVIATION... SEVERE WEATHER AND THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING AND AGAIN TOMORROW AFTERNOON ALL AREAS...BUT ESPECIALLY FROM THE SANGRE DE CRISTOS EASTWARD. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/77
Hazardous weather outlook, Jun 19, 2:57 PM MDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 257 PM MDT THU JUN 19 2008 COZ058>089-093>099-202100- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 257 PM MDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS...SOME SEVERE...WILL TRACK EAST ACROSS THE SOUTHEAST COLORADO PLAINS THROUGH THIS EVENING. THE PRIMARY THREAT WITH THESE STORM WILL BE HAIL UP TO THE SIZE OF GOLF BALLS. A FEW STORMS COULD PRODUCE HAIL UP TO THE SIZE OF BASEBALLS. ADDITIONAL THREATS INCLUDE LIGHTNING...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND HEAVY RAIN. THUNDERSTORM ACTIVITY WILL DIMINISH OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH MONDAY...WITH THE GREATEST COVERAGE OF THUNDERSTORMS EXPECTED ACROSS THE SOUTHEAST PLAINS. A FEW STORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST PLAINS FRIDAY AND SATURDAY...PRODUCING HAIL UP TO 1 INCH IN DIAMETER...WIND GUSTS UP TO 60 MPH...MODERATE TO HEAVY RAINFALL AND LIGHTNING. ELSEWHERE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...BRIEF LIGHT RAINFALL...AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THROUGH 8 PM THIS EVENING ACROSS THE SOUTHEAST COLORADO PLAINS.
In the hours before
Local storm report, Jun 19, 2:22 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
222 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL PUEBLO WEST 38.35N 104.72W
06/19/2008 M0.88 INCH PUEBLO CO TRAINED SPOTTER
0217 PM HAIL PUEBLO WEST 38.35N 104.72W
06/19/2008 M2.75 INCH PUEBLO CO AMATEUR RADIO
&&
JKHLocal storm report, Jun 19, 2:28 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 3 N PUEBLO RESERVOIR 38.30N 104.75W
06/19/2008 M1.75 INCH PUEBLO CO NWS EMPLOYEE
&&
SROSELocal storm report, Jun 19, 2:32 PM MDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
232 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL 2 SSW PUEBLO 38.24N 104.63W
06/19/2008 M1.00 INCH PUEBLO CO TRAINED SPOTTER
&&
JKHLocal storm report, Jun 19, 2:39 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL 3 SW PUEBLO 38.24N 104.66W
06/19/2008 M1.00 INCH PUEBLO CO TRAINED SPOTTER
&&
JKHLocal storm report, Jun 19, 3:05 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL 7 NW SPRINGFIELD 37.49N 102.69W
06/19/2008 M1.25 INCH BACA CO TRAINED SPOTTER
&&
JKHLocal storm report, Jun 19, 3:43 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT THU JUN 19 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL LAS ANIMAS 38.07N 103.22W
06/19/2008 M0.88 INCH BENT CO TRAINED SPOTTER
&&
TLMThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:35 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 40 min |
| Jun 18, 6:55 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Prowers | 41 min |
| Jun 19, 12:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Pueblo | 66 min |
| Jun 19, 1:53 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 55 min |
| Jun 19, 2:17 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 43 min |
| Jun 19, 2:51 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 54 min |
| Jun 19, 3:01 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 59 min |
| Jun 19, 3:11 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 66 min |
| Jun 19, 3:18 PM MDT | Tornado Warning | PUB | Baca, Las Animas | 57 min |
| Jun 19, 3:40 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 65 min |
| Jun 19, 3:48 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 51 min |
| Jun 19, 4:14 PM MDT | Areal Flood Advisory | PUB | Baca, Las Animas | 106 min |
| Jun 19, 4:16 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 89 min |
| Jun 19, 4:20 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 45 min |
| Jun 19, 5:20 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.